Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 243, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 10, 2004, 2:00 PM EST for Loudon County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 2:00 PM EST (19:00 UTC)
- Expired
- Dec 10, 2004, 2:30 PM EST
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Loudon County, TN
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 101900 SVRMRX TNC105-101930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 159 PM EST FRI DEC 10 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY * UNTIL 230 PM EST * AT 149 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LOUDON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LENOIR CITY BY 215 PM EST LAT...LON 3575 8440 3569 8444 3565 8416 3588 8426 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 10:15 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 10, 10:15 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST FRI DEC 10 2004 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE OVER THE UPPER OHIO RIVER VALLEY WITH SCATTERED SHOWERS AND TSTORMS OVER THE FORECAST AREA. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO VERY COLD TEMPS ALOFT...WHICH HAS ALSO CREATED A THREAT FOR LARGE HAIL IN A FEW TSTORMS THIS MORNING. THIS UPPER-LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE TN RIVER VALLEY TODAY AND TONIGHT...WITH SCATTERED CONVECTION CONTINUING THIS AFTERNOON WITH THE POSSIBILITY OF LARGE HAIL. WILL PLAN TO UPDATE THE ZONES THIS MORNING MAINLY TO REMOVE MORNING WORDING AND TO PLACE MORE EMPHASIS ON TSTORM POTENTIAL. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
Hazardous weather outlook, Dec 10, 11:30 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1130 AM EST FRI DEC 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1130 AM EST (1030 AM CST) FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... VERY COLD TEMPERATURES ALOFT WILL CREATE THE POSSIBILITY OF SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON. THESE COLD TEMPERATURES WILL ALSO BRING SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS AFTER MIDNIGHT TONIGHT...MAINLY ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY) AS A COLD UPPER-LEVEL LOW PRESSURE AREA MOVES OVER THE SOUTHERN APPALACHIANS ON SATURDAY...SNOW SHOWERS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE HIGHER ELEVATIONS BY SATURDAY EVENING. ACROSS THE VALLEYS... A MIXTURE OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR HAIL REPORTS... AND AGAIN ON SATURDAY FOR SNOW REPORTS IN THE HIGHER ELEVATIONS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Dec 10, 12:39 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1239 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 3 SW MARYVILLE 35.72N 84.01W
12/10/2004 0.75 INCH BLOUNT TN DEPT OF HIGHWAYS
PENNY SIZE HAIL 3 SW OF MARYVILLE. REPORTED BY TDOT.
0945 AM HAIL 3 S MARYVILLE 35.70N 83.97W
12/10/2004 0.75 INCH BLOUNT TN LAW ENFORCEMENT
DIME SIZE HAIL SOUTH OF MARYVILLE. REPORTED BY SHERIFFS
OFFCICE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 9:31 AM EST | Severe Thunderstorm Warning | MRX | Blount | 29 min |
| Dec 10, 9:53 AM EST | Severe Thunderstorm Warning | MRX | Sevier | 52 min |
| Dec 10, 2:21 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 24 min |
| Dec 10, 2:27 PM EST | Severe Thunderstorm Warning | MRX | Hawkins | 33 min |
| Dec 10, 2:33 PM EST | Severe Thunderstorm Warning | MRX | Loudon | 12 min |
| Dec 10, 2:40 PM EST | Severe Thunderstorm Warning | MRX | McMinn | 35 min |
| Dec 10, 2:46 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 14 min |
| Dec 10, 3:01 PM EST | Severe Thunderstorm Warning | MRX | Meigs, Roane | 29 min |
| Dec 10, 3:11 PM EST | Severe Thunderstorm Warning | MRX | Sullivan | 34 min |
| Dec 10, 3:15 PM EST | Severe Thunderstorm Warning | MRX | Blount | 30 min |
| Dec 10, 3:36 PM EST | Severe Thunderstorm Warning | MRX | Roane | 24 min |
| Dec 10, 4:17 PM EST | Severe Thunderstorm Warning | MRX | Knox | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.